What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 3, 2:55 PM CST, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 3, 2:55 PM CST, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
355 PM CDT Sun Jun 3 2018
.DISCUSSION...
Latest sfc analysis shows weak front/wind shift now about
bisecting the forecast area, while the lower dew points continue
to lag farther back (about the I-20 corridor at this time). Water
vapor imagery shows these features being helped along by a
significant shortwave dropping through the ern CONUS
trof...meanwhile another significant shortwave is noted rounding
the ridge extending from the Mexican plateau up through the srn
Plains/Rockies. This initial disturbance is combining with daytime
heating to produce an increasing coverage of convection, primarily
over the ern 1/2 of the forecast area for now. As noted in earlier
discussions, sufficient ingredients are there to allow for
developing storms to be rather strong and possibly severe this
afternoon/evening.
Ongoing activity will likely increase a little in coverage through
the afternoon as we go into max heating, along with additional
lift from the approaching front. Given all we've seen in recent
area soundings, could be a severe storm or two... at this time,
not expecting enough severe weather to require such wording in the
zones. Have retained small POPs into the overnight across sern TX
and the srn tier of parishes as the front loses its push from its
attendant shortwave aloft and begins to stall...given loss of
good diurnal heating, not expecting any severe weather to persist
past sunset. Small POPs linger in generally these same areas for
Monday given the lack of movement in the boundary.
Next period of elevated POPs comes Tuesday as the ridge axis is
progged to stay far enough west to allow for that 2nd good
shortwave aloft to pass to our east and help initiate further
convection. Models have been showing some disagreement on how
quickly this feature passes, thus POPs have been retained into
mid-week. Thereafter, ridging aloft is noted building to our west
and north...longer range models continue to paint at least a
little QPF through the extended period despite this, thus have
retained small POPs each day for the possibility of some diurnal
convection.
&&
.MARINE...
No flags are anticipated on the coastal waters through the period.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 65 91 65 91 / 20 10 10 40
LCH 73 91 72 90 / 40 20 0 30
LFT 73 93 71 94 / 40 10 0 30
BPT 75 91 75 90 / 30 30 0 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
25
Hazardous weather outlook, Jun 3, 2:40 PM CST, 2 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
340 PM CDT Sun Jun 3 2018
LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
041100-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
340 PM CDT Sun Jun 3 2018
This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.
.DAY ONE...This Afternoon and Tonight
Showers and thunderstorms will continue to develop in advance of a
cool front which will move into the area through this evening.
Sufficient moisture, strong instability and good lift in the
atmosphere will allow for strong to severe thunderstorms through
sunset, with the primary concerns continuing to be the potential
for wind damage. Some hail may be possible as well. Some of this
convection will potentially linger into the overnight across
Southeast Texas and coastal Louisiana, mainly south of Interstate
10, as the front stalls...but severe weather is not expected to
continue due to loss of daytime heating.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
After a mostly dry Monday...a few showers or thunderstorms will
remain possible over Southeast Texas and extreme Southwestern
Louisiana...mainly afternoon and evening showers and storms will
then be possible for much of the coming week as high pressure
aloft remains west of the area while disturbances aloft
periodically impact the region. Any thunderstorms that do develop
are not expected to be severe.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected to be needed.
GMZ430-432-435-450-452-455-470-472-475-041100-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
340 PM CDT Sun Jun 3 2018
This Hazardous Weather Outlook is for portions of Gulf of Mexico.
.DAY ONE...This Afternoon and Tonight
Scattered showers and thunderstorms in association with a weak
cool front are expected from late this afternoon through tonight.
The storms will be accompanied by locally gusty winds and higher
seas, along with dangerous cloud-to-water lightning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
A few showers and storms are expected each day through the coming
week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
25
In the hours before
Special weather statement, Jun 3, 3:39 PM CST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
439 PM CDT SUN JUN 3 2018
LAZ027-028-030-031-032230-
Allen LA-Beauregard LA-Vernon LA-Rapides LA-
439 PM CDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RAPIDES...
NORTHEASTERN BEAUREGARD...SOUTHEASTERN VERNON AND NORTH CENTRAL ALLEN
PARISHES UNTIL 530 PM CDT...
At 439 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Tulla, or 8 miles southwest of Sugartown, moving
southwest at 20 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Pitkin, Sugartown, De Ridder, Deridder, Tulla, Fullerton, Cravens and
Union Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3114 9305 3102 9268 3088 9282 3077 9298
3075 9301 3081 9312 3059 9331 3089 9330
TIME...MOT...LOC 2139Z 048DEG 17KT 3078 9314
JonesSpecial weather statement, Jun 3, 3:47 PM CST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
447 PM CDT SUN JUN 3 2018
LAZ031-042-032230-
Jefferson Davis LA-Allen LA-
447 PM CDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON DAVIS AND
CENTRAL ALLEN PARISHES UNTIL 530 PM CDT...
At 447 PM CDT, Doppler radar was tracking a strong thunderstorm over
Harmony, or near Reeves, moving southwest at 25 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Kinder, Oberlin, Mittie, Grant, Leblanc and Harmony.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3063 9269 3039 9291 3046 9305 3071 9293
3073 9298 3077 9298 3086 9285
TIME...MOT...LOC 2147Z 036DEG 21KT 3057 9295
JonesSpecial weather statement, Jun 3, 4:34 PM CST, 47 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
534 PM CDT SUN JUN 3 2018
LAZ027-030-TXZ260-032315-
Beauregard LA-Vernon LA-Northern Newton TX-
534 PM CDT SUN JUN 3 2018
...SPECIAL WEATHER STATEMENT...
At 533 PM CDT, Doppler radar was tracking a strong thunderstorm over
Oretta, or near De Quincy, moving south at 25 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Merryville, Singer, Bon Weir, De Ridder, Deridder, Dequincy,
Longville, Bivens, Tulla, Junction, Oretta and Stringtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3091 9317 3059 9313 3051 9313 3057 9330
3046 9339 3049 9339 3049 9344 3068 9369
3092 9368
TIME...MOT...LOC 2233Z 011DEG 20KT 3051 9341
JonesSpecial weather statement, Jun 3, 4:49 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
549 PM CDT SUN JUN 3 2018
TXZ180-201-259>261-032330-
Hardin TX-Northern Newton TX-Northern Jasper TX-Southern Jasper TX-
Tyler TX-
549 PM CDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TYLER...WEST CENTRAL
NEWTON...NORTHEASTERN HARDIN AND SOUTHEASTERN JASPER COUNTIES UNTIL
630 PM CDT...
At 549 PM CDT, Doppler radar was tracking a strong thunderstorm over
Call, moving southeast at 15 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Silsbee, Kirbyville, Call, Fred, Town Bluff, Spurger, Caney Head,
Trout Creek, Magnolia Springs, Mt. Union and Bleakwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3079 9418 3077 9382 3068 9369 3031 9413
3055 9427
TIME...MOT...LOC 2249Z 336DEG 12KT 3063 9390
JonesSpecial weather statement, Jun 3, 4:51 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
551 PM CDT SUN JUN 3 2018
TXZ259-260-032330-
Northern Newton TX-Northern Jasper TX-
551 PM CDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NEWTON AND
NORTHEASTERN JASPER COUNTIES UNTIL 630 PM CDT...
At 550 PM CDT, Doppler radar was tracking a strong thunderstorm near
Farrsville, or 8 miles east of Jasper, moving southeast at 15 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Jasper, Newton, Town Bluff, Jamestown, Farrsville, Roganville and
Harrisburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3092 9368 3068 9369 3077 9382 3079 9418
3105 9412 3107 9380
TIME...MOT...LOC 2250Z 332DEG 11KT 3096 9385
JonesSpecial weather statement, Jun 3, 4:59 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
559 PM CDT SUN JUN 3 2018
LAZ033-045-040000-
St. Landry LA-Upper St. Martin LA-
559 PM CDT SUN JUN 3 2018
...SPECIAL WEATHER STATEMENT...
At 558 PM CDT, Doppler radar was tracking a strong thunderstorm near
Arnaudville, moving southeast at 20 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Catahoula, Breaux Bridge, Krotz Springs, Arnaudville, Henderson,
Butte La Rose, Cecilia, Lake Pelba and Atchafalaya National Wildlife
Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3017 9173 3040 9201 3058 9181 3054 9175
3051 9173 3051 9175 3050 9175 3050 9170
3048 9169 3047 9167 3044 9164 3039 9162
3036 9165 3035 9163 3031 9162 3029 9161
TIME...MOT...LOC 2258Z 313DEG 13KT 3044 9185
Rua